Alert archive / Indiana / Flash Flood Warnings in 2001
Flash Flood Warning 32, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Oct 24, 2001, 2:40 AM EST for Ripley County, Indiana. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2001, 2:40 AM EST (07:40 UTC)
- Expired
- Oct 24, 2001, 4:30 AM EST
- In force
- 110 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Ripley County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 240741 FFWILN INC137-241030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 240 AM EST WED OCT 24 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... RIPLEY COUNTY IN INDIANA... * UNTIL 530 AM EST... * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN WAS FALLING OVER MUCH OF RIPLEY COUNTY. RADAR ESTIMATES THAT 1 INCH OF RAIN HAS FALLEN BETWEEN 135 AM EST AND 235 PM EST. THIS BRINGS THE STORM TOTAL TO BETWEEN 5 AND 6 INCHES. THUNDERSTORMS WILL CONTINUE WITH ANOTHER 1 TO 2 INCHES OF RAIN EXPECTED THROUGH THE EARLY MORNING. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... OSGOOD... VERSAILLES... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ RANDALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 1:57 AM EST, 43 minutes earlier.
Area forecast discussion, Oct 24, 1:57 AM EST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 257 AM EDT WED OCT 24 2001 SURFACE ANALYSIS INDICATES STRONG POSITIVELY TILTED COLD FRONT OVER EASTERN IL WITH WARM FRONT ENTERING THE TRI-STATE. SATELLITE IMAGERY INDICATES PLENTY BREAKS IN THE WARM SECTOR WITH TDS INTO THE UPPER 60S. COMPLICATED FORECAST SO WILL JUST HIT THE HIGHLIGHTS AND HAVE ZONES READY EARLY. POSITIVELY TILTED COLD FRONT WILL BECOME NEGATIVELY TILTED THIS EVENING AND BLAST ACROSS THE FA. CAPE VALUES ARE EXPECTED TO BE 1000 TO 2000 J/KG WITH HELICITIES IN EXCESS OF 300 M2/S2. AS A RESULT BULK RICHARDSON IS VERY FAVORABLE IN THE TEENS. WILL HIT EVENING THROUGH MIDNIGHT HARD WITH SEVERE WORDING EXPECT SPC TO ISSUE A BOX OVER WESTERN OHIO LATTER THIS AFTERNOON WITH DEVELOPMENT IN THE WARM SECTOR AND PASSAGE OF COLD FRONT. SKIES WILL CLEAR RAPIDLY FROM WEST TO EAST OVER FA. WINDS WILL BE 20 TO 30 MPH WITH SOME 40 MPH GUSTS THURSDAY. THERE IS POTENTIAL FOR THEM TO BE STRONGER WHICH COULD PUSH INTO WIND ADVISORY BUT WILL LET LATTER SHIFTS DEAL WITH IT. WILL KEEP MENTION OF RAIN AND SNOW ACROSS THE NORTH ON FRIDAY THRU SATURDAY BUT WILL DRY OUT THE SOUTH EXCEPT FRIDAY NIGHT. FWC LOOKS RESPECTABLE FOR THE FIRST 3 PERIODS BUT WENT SIGNIFICANTLY COLDER...CLOSER TO MAV...FOR THE 4TH PERIOD. .ILN...NONE. TIPTON
In the hours before
Special weather statement, Oct 23, 9:11 PM EST, 5 hours 29 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-240900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1011 PM EDT TUE OCT 23 2001 ...SEVERE WEATHER IS POSSIBLE WEDNESDAY... A STRONG COLD FRONT WILL APPROACH THE AREA WEDNESDAY AFTERNOON. A WARM MOIST AIRMASS IS ALREADY IN PLACE OVER THE AREA...AND TEMPERATURES WEDNESDAY WILL REACH WELL INTO THE 70S. THIS WILL ALLOW THE ATMOSPHERE TO DESTABILIZE AHEAD OF THE COLD FRONT. A POTENT UPPER LEVEL DISTURBANCE...AND STRONG LOW AND MID LEVEL WINDS WILL ACCOMPANY THIS STORM SYSTEM. ALL OF THESE FACTORS WILL COMBINE TO CREATE THE CHANCE FOR SEVERE WEATHER. THE BEST CHANCE FOR SEVERE WEATHER WILL BE WEDNESDAY AFTERNOON INTO THE EVENING. DAMAGING WINDS WILL POSE THE BIGGEST THREAT. STAY TUNED TO NOAA WEATHER RADIO...OR ANOTHER RELIABLE SOURCE FOR WEATHER INFORMATION...FOR LATER STATEMENTS ON THIS DEVELOPING SEVERE WEATHER THREAT. WHITE
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:48 AM EST | Flash Flood Warning | ILN | Dearborn | 42 min |
| Oct 24, 6:07 PM EST | Severe Thunderstorm Warning | ILN | Wayne | 38 min |
| Oct 24, 6:18 PM EST | Severe Thunderstorm Warning | ILN | Franklin, Ripley | 57 min |
| Oct 24, 6:18 PM EST | Severe Thunderstorm Warning | ILN | Fayette, Union | 57 min |
| Oct 24, 6:54 PM EST | Severe Thunderstorm Warning | ILN | Dearborn, Ohio | 36 min |
Nearby
Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.